Jump to content
CrazyBoards.org

SashaSue

Member
  • Content Count

    6,742
  • Joined

  • Last visited

About SashaSue

  • Rank
    Vulpes Bipolaris

Profile Information

  • Gender
    Woman
  • Location
    Somewhere unpleasant
  • Interests
    Siberian Huskies, brains, politics, and books.

Recent Profile Visitors

3,761 profile views
  1. Have you checked in with a neurologist recently? If not, given your history of injury, I’d suggest starting there. As far as your current meds, I could be misremembering, but I don’t *think* trileptol is generally much good for treating depressive symptoms. The side effects some people experience from it - fatigue, brain fog - can either mimic depressive symptoms, or exacerbate them. You need to talk to your pdoc about your continuing lethargy and lack of motivation. There are a lot of mood stabilizers out there, some of which might be a better fit for you.
  2. I doubt that your dr is diagnosing you w/both dysthymia and bipolar disorder at this point. It’s much more likely that your dx has shifted from dysthymia to bipolar, as new/different symptoms emerged.
  3. Your hands not working right doesn't necessarily sound so much like a med side effect. You might want to check in with your gp to make sure there's not something else going on.
  4. Of course you should take it. Whatever the side effects you're worried about are, odds are you won't get them. And if they do, then you talk to your doctor about other options. But to choose existing chronic pain over theoretical side effects makes less than no sense.
  5. I met my soon to be husband online, and know several other married/long term couples who met that way. So, yeah, there are people out there who are just looking for hook ups, but sometimes it works out :).
  6. I think typicals are roughly about as likely to help with mood stability as atypicals. They just aren't first line treatments anymore because their side effects can be more serious than the typicals'.
  7. Inconsistently taking your meds is likely to be at least as much of an issue as drinking. If drinking leads to instability for you, then not drinking would seem to be a much better plan, at least for now. As far as thinking the NOS dx means your disorder isn't serious, it doesn't. I was NOS for a while, because my pdoc wasn't sure if I was bipolar I or II. If you haven't already, you should ask your pdoc why you're classed as NOS.
  8. If you're in the US, the disability services office should really be able to give you more meaningful accommodations than it sounds like they're offering.
  9. Lamictal can definitely cause an array of memory issues. So trying a lower dose is probably a good first step to figuring this out.
  10. Mania doesn't necessarily have to include hallucinations or delusions. But if an upswing does include them, I believe that makes it a mania, rather than hypomania. Really, though, it's kind of a distinction without a difference. The line between the two is often pretty subjective, and there's not usually much, if any, difference in treatment options.
  11. It only takes 14 days for Abilify to reach a steady state. So, like most AAP's, it really shouldn't take 6-8 weeks to kick in, once you're at a therapeutic dosage.
  12. I realize this is totally a tangent, but I have to disagree about pdocs being equally qualified to provide therapy. Maybe in theory they should be, and I'm sure there are some out there somewhere who are. But in my experience, and that of several friends of mine with whom I've discussed this in the past, talk therapy is just not really a thing they're able or willing to do. I actually think psych PhD's get a lot more training about meds than pdocs do about providing therapy. Also, b/c I'm annoying this way, I have to point out that in a lot of states, one can become a licensed counselor/therapist with only an MA. I kind of think it's impossible to say all mental health care providers are equally qualified to diagnos, as both their educations and clinical experiences can be so different.
  13. I totally get how and why that would piss you off. But I also think it depends on the context, to an extent. If you were in the midst, or on the edge, of doing something your friend perceived as self-destructive or otherwise out of character, I can see him or her wanting to intervene. And it makes sense to me that his or her first thought as to how to go about doing that could be to remind you that you're symptomatic, and maybe making choices you otherwise wouldn't. I also think it depends a lot on what his or her intentions were. Was he or she trying to keep you from choices you'd likely regret later? Maybe trying to figure out for him or herself what your being manic really means - to sort out what the symptoms are, and what's your normal way of being in the world? Or trying to get a better understanding of what a manic episode and/or bipolar disorder is, and not doing a great job of articulating that? She or he might not have realized that discussing this stuff in public would be uncomfortable to you. It may seem to you like that's the most obvious thing in the world, but it really isn't. Or maybe your friend's just being kind of a dick. That happens too. I just know that when I'm hypo/manic, I tend to be incredibly irritable and bad tempered. I'll fixate on the worst possible interpretations of what someone's said or done, and become enraged over something that basically amounts to a miscommunication, if even that. So I try REALLY, REALLY, hard to give people the benefit of the doubt. Because once I'm stable again, I'll see that I overreacted to something, or was just completely wrong, but no amount of apologizing and explaining can really undo the damage that was done to a person or relationship while I was crazy. And it's just so not fun to have to contend with the consequences of my crazy when I'm back to relative sanity.
  14. Neither Abilify nor Topamax is necessarily the best of all possible choices for stabilizing you when you're manic or mixed. Lithium is likely to be much more effective, and doesn't usually cause the weight gain associates w/AAP's.
  15. Yeah, but for the most part AAP's are serotonin antagonists. So their antidepressant efficacy probably results from a different moa than SSRI's.
×
×
  • Create New...